Hail, Spencer
- When
- April 3, 3:15 PM CST to 3:20 PM CST
- Where
- Spencer County, Santa Claus
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.120, -86.900
Numerous thunderstorms preceded a strong cold front that moved southeast across the region. The storms organized into lines along outflow boundaries preceding the initial storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Numerous thunderstorms preceded a strong cold front that moved southeast across the region. The storms organized into lines along outflow boundaries preceding the initial storms. Hail was the primary severe weather type.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 3, 1:10 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 210 PM CDT TUE APR 3 2007 .DISCUSSION... SEVERE THREAT IMMEDIATE CONCERN WITH FROST/FREEZE LATER IN THE WEEK. LARGE AREA OF THUNDERSTORMS WILL TRAVERSE THE AREA THROUGH THE AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE LATEST SURFACE ANALYSIS INDICATED THE LOW WAS JUST SOUTH OF ROCKFORD ILLINOIS WITH A THE COLD FRONT ARCING SOUTHWESTWARD THROUGH ST LOUIS TO JUST EAST SPRINGFIELD MO. LATEST SURFACE OBS AND 18Z UA FROM BNA AND SGF RUNS INDICATE SOME CAPPING ALTHOUGH IT IS EASILY BROKEN WITH THE FRONTAL APPROACH. RADAR INDICATES HAIL WITH THE EXISTING STORMS MOVING INTO THE AREA AND SOME ROTATION HAS BEEN DETECTED WITH A COUPLE STORMS. THE MAIN CONCERN WILL OF COURSE BE FOR THE DEVELOPMENT OF ANY SUPERCELLS EMBEDDED IN THE LINE OR ESPECIALLY OUT AHEAD OF THE MAIN AREA OF STORMS. THE LATEST LAPS RUNS INDICATE THE ENVIRONMENT OVER THE QUAD STATE HAS LIFTED INDEX -8...CAPE VALUES UP TO 2000 J/KG. THE WIND FIELDS ARE NOT THE GREATEST FOR SUPERCELL DEVELOPMENT BUT STILL REMAIN POSSIBLE WHEN YOU CONSIDER ALL SEVERE PARAMETERS COMBINED. NEXT CONCERN AFTER TONIGHT WILL BE FOR FROST/FREEZING WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. THIS IS COVERED IN THE HWO AND WILL NOT HEADLINE ANYTHING UNTIL THE SEVERE THREAT IS OUT OF THE FA. AS PREVIOUS DISCUSSION...MODELS CONTINUE ADVERTISING COLD/FREEZING TEMPS. THE MODELS ARE STARTING TO STABILIZE FROM RUN TO RUN. AS PREVIOUS FORECAST DID LEAN TOWARD THE WARMER SIDE OF MODELS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 431 AM CDT TUE APR 3 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 431 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY EXTENDING INTO THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP BY LATER THIS MORNING...ESPECIALLY NEAR THE MISSISSIPPI RIVER AND MOVE EAST NORTHEAST AT 35 MPH. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO. ADDITIONAL THUNDERSTORMS WILL DEVELOP OR MOVE INTO SOUTHEAST MISSOURI THIS AFTERNOON. THESE ARE EXPECTED TO FORM A LINE ALONG THE COLD FRONT AND MOVE EAST AT 40 MPH WITH WIND DAMAGE AND LARGE HAIL POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THESE STORMS. BY 700 PM...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO BE EAST OF A MCLEANSBORO ILLINOIS TO NEW MADRID MISSOURI LINE. ALL OF THE STORMS WILL EXIT TO OUR EAST BY MIDNIGHT. IN ADDITION...MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER VALLEY. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER AIR WILL MOVE INTO THE REGION STARTING WEDNESDAY. TEMPERATURES ARE FORECAST TO GO BELOW FREEZING EACH MORNING FROM THURSDAY THROUGH SUNDAY. A HARD FREEZE...ALONG WITH FROST...IS POSSIBLE DURING THIS TIME PERIOD. MINOR FLOODING IS EXPECTED ON PORTIONS OF THE LOWER WABASH RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...POSSIBLY AS EARLY AS THE LATE MORNING HOURS...EXTENDING INTO THE EVENING. SPODEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL HUNTER 36.89N 90.85W
04/03/2007 E1.00 INCH CARTER MO BROADCAST MEDIA
&&
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL DAHLGREN 38.20N 88.68W
04/03/2007 E1.00 INCH HAMILTON IL BROADCAST MEDIA
&&
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
409 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL DU QUOIN 38.00N 89.24W
04/03/2007 M1.75 INCH PERRY IL LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED NEAR STATE POLICE POST.
&&
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 WNW GRAYVILLE 38.28N 88.07W
04/03/2007 E0.75 INCH EDWARDS IL TRAINED SPOTTER
&&
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HUNTER 36.89N 90.85W
04/03/2007 CARTER MO BROADCAST MEDIA
NUMEROUS TREES DOWN
&&
DLL/MJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL MCLEANSBORO 38.09N 88.53W
04/03/2007 E0.75 INCH HAMILTON IL TRAINED SPOTTER
&&
DLL/MJNThe Evansville,IN radar (KVWX), 74 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
3 hail, 1 heavy rain. Local standard time, as filed.
Six inches of water was across a major intersection.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14851, 19490, 19489, 14852.